Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 255, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 15, 2021, 1:30 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 1:30 PM CDT (18:30 UTC)
- Expired
- Aug 15, 2021, 2:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867
WHUS54 KMOB 151830
SMWMOB
GMZ635-636-655-151930-
/O.NEW.KMOB.MA.W.0255.210815T1830Z-210815T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
130 PM CDT Sun Aug 15 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Eastern Choctawhatchee Bay...
Western Choctawhatchee Bay...
* Until 230 PM CDT.
* At 127 PM CDT, strong thunderstorms were located along a line
extending from 23 nm east of Highway 331 Bridge to 8 nm northwest
of Panama City Beach, moving northwest at 25 knots. A gust front
has moved ahead of the main line and is capable of producing
strong wind gusts ahead of any storms.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
West Choctawhatchee Bay, Highway 331 Bridge, Shalimar, Fort Walton
Liberty Ship Reef, Destin, East Pass At Destin, Okaloosa Pier and
Mid Bay Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3039 8610 3031 8600 3043 8625 3043 8626
3042 8626 3040 8623 3041 8650 3040 8652
3038 8639 3020 8640 3032 8672 3040 8667
3039 8652 3043 8664 3051 8649 3045 8642
3042 8598
TIME...MOT...LOC 1827Z 120DEG 26KT 3041 8570 3033 8594 3015 8605
HAIL...0.00IN
WIND...>34KTS
$$
MMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 15, 12:08 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 15, 12:08 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1208 PM CDT Sun Aug 15 2021
.NEAR TERM /Now Through Monday/...Weak upper level trough over the
northern Gulf of Mexico continues to disintegrate and shift
northwest as Tropical Storm Fred maneuvers around the western
periphery of the mid to upper level subtropical ridge draped
across the southwestern Atlantic.
For today, increasing shower and thunderstorm activity, generally
scattered to numerous coverage, is expected as we head into the
afternoon and evening hours in association with the weakening
upper level low, and increasing flux of moisture associated with
Fred. We can already see evidence of this activity shifting
northwest this morning over the marine areas and just beginning to
develop across coastal counties of AL/FL. Most of the activity
today should remain below severe limits, although with ample water
loading and within storm clusters/mergers, similar to yesterday
some gusty winds and heavy rainfall can be expected. PWATs will
generally become 2 to 2.2 inches, fostering heavy rainfall
potential in thunderstorms. SBCAPE/MLCAPE values will remain
similar to yesterday, peaking in the 1,500 to 2,000j/kg range.
DCAPE values will have decreased some owing to the moistening
atmospheric profile, but still maintain a general 500 to 800j/kg.
Heading into tonight, best shower and thunderstorm coverage will
remain over southwestern AL into southeastern MS, and along and
south of the immediate coast of AL/FL. Some heavier rainfall can
be expected with these, particularly nearer the coast as Fred
starts to enter the picture with its outer rainbands. Fred is
discussed more below for tomorrows weather, along with the
expected hazards/impacts to the region. Forecast highs today will
reach the upper 80's and lower 90's, with middle to upper 80's
Monday. Lows tonight will be in the lower to middle 70's.
Our main feature of interest is Tropical Storm Fred
heading into Monday. Fred was a remnant low last night into early
this morning, but has since redeveloped its low level center.
This is both evident via hurricane hunter reconnaissance data and
visible satellite imagery this morning. Given the low level
center reformed north and east of the previous estimated position,
the forecast path of Fred has shifted to the east. This will
limit greatest impacts along and southeast of the I-65 corridor,
and the immediate coast of AL into the marine zones. Fred will
bring multiple hazards to the region Monday, each detailed below.
Flash flooding: A localized flash flood threat is setting up along
and to the north/east of the path of Fred. This appears most
likely to set up along and southeast of the I-65 corridor, with a
moderate threat for flash flooding across Okaloosa, Covington, and
Crenshaw counties. It is across the FL panhandle into our far
southeastern AL counties that we presently have a flash flood
watch for starting overnight tonight through Tuesday early
afternoon. Rainfall amounts of generally less than an inch are
expected west of the I-65 corridor, with 2 to 4 inches along and
east of the I-65 corridor. Locally higher totals to 6+ inches
is possible farther southeast over Okaloosa county.
Coastal and Marine Hazards: A high surf warning remains in effect
across our coastal FL panhandle counties for large breaking waves
of 10 to 15ft, whereas a high surf advisory is in place for
coastal Mobile and coastal Baldwin counties for large breaking
waves of 5 to 8 feet. Both of these are in effect from 7pm this
evening through 6am Tuesday.
A coastal flood advisory is in place for coastal counties of AL/FL
panhandle from 7pm this evening through 1pm Tuesday for minor
inundation of low lying/favored spots along the immediate coast.
Additionally, a high risk of rip currents is in place starting
this evening and running through late Tuesday night for AL/FL
panhandle coasts.
A tropical storm warning was put into place for the eastern marine
zones along the FL coast out through 60nm, as well as inland to
include Okaloosa counties. A tropical storm watch remains in place
across the remaining FL counties, Escambia and Covington counties
in AL, and local bays and sounds in those areas. In the warning
area, winds of 35 to 45mph can be expected tomorrow afternoon and
evening through Tuesday morning, while in the watch area these
conditions remain possible but is contingent on the actual path of
Fred. Where tropical storm conditions are not expected over our
western marine zones including Mobile Bay and the Mississippi
Sound, a small craft advisory is in effect for winds upwards of
25kts gusting to 35kts.
Tornadoes: To the right and ahead of the path of Fred, isolated
tornadoes can not be ruled out with the outer rain bands of Fred.
This threat should be limited to the FL panhandle and south-
central AL, but is once again contingent on the path of Fred.
Summary: Tropical Storm Fred is a rapidly evolving situation, and
changes in the forecast path and intensity can result in large changes
in the forecast. We will likely have a better idea this afternoon
on Fred's ultimate path now that we have a better defined low
level center, and should see less shifts in the forecast track as
we move forward. These types of systems are always a headache, and
further updates will continue to be posted as Fred approaches the
northern Gulf coast. MM/25
&&
.AVIATION...
18Z issuance...Largely VFR conditions prevail through the period
outside of showers and storms. Underneath any storms, IFR
conditions may occur temporarily with respect to both visibility
and ceilings. For south-central AL into the Fl panhandle, expect
winds to shift and strengthen to 10 to 20kts from the
northeast/east early afternoon Monday. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Watch for ALZ059-060.
Flash Flood Watch from 7 PM CDT this evening through Tuesday
afternoon for ALZ058-060.
Coastal Flood Advisory from 7 PM this evening to 1 PM CDT
Tuesday for ALZ265-266.
High Rip Current Risk from 7 PM CDT this evening through late
Tuesday night for ALZ265-266.
High Surf Advisory from 7 PM this evening to 6 AM CDT Tuesday
for ALZ265-266.
FL...Tropical Storm Warning for FLZ205-206.
Tropical Storm Watch for FLZ201>204.
Flash Flood Watch from 7 PM CDT this evening through Tuesday
afternoon for FLZ203>206.
Coastal Flood Advisory from 7 PM this evening to 1 PM CDT
Tuesday for FLZ202-204-206.
High Rip Current Risk from 7 PM CDT this evening through late
Tuesday night for FLZ202-204-206.
High Surf Advisory from 7 PM this evening to 1 PM CDT Monday for
FLZ202-204-206.
High Surf Warning from 1 PM Monday to 6 AM CDT Tuesday for
FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 10 PM this evening to 7 PM CDT Monday
for GMZ630>633.
Small Craft Advisory from 7 PM this evening to 7 AM CDT Tuesday
for GMZ650-670.
Tropical Storm Warning for GMZ635-636-655-675.
Tropical Storm Watch for GMZ634.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 14, 8:01 PM CDT | Special Weather Statement | MOB | Butler | 44 min |
| Aug 15, 2:54 AM CDT | Flash Flood Watch | MOB | Covington, Crenshaw | 36 hr |
| Aug 15, 5:18 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 41 hr |
| Aug 15, 10:17 AM CDT | Tropical Storm Warning | MOB | Covington | 36 hr |
| Aug 15, 10:48 AM CDT | Small Craft Advisory | MOB | 35 hr | |
| Aug 15, 1:55 PM CDT | Special Weather Statement | MOB | Clarke | 50 min |
| Aug 15, 2:49 PM CDT | Special Marine Warning | MOB | 31 min | |
| Aug 15, 3:53 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| Aug 15, 5:50 PM CDT | Special Weather Statement | MOB | Clarke | 40 min |
| Aug 15, 6:26 PM CDT | Special Weather Statement | MOB | Clarke, Wilcox | 49 min |
| Aug 15, 6:32 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe | 3 hr |
| Aug 15, 5:18 AM CDT | High Surf Warning | MOB | Escambia, Okaloosa, Santa Rosa | 35 hr |
| Aug 15, 2:37 PM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
| Aug 15, 3:26 PM CDT | Special Weather Statement | MOB | Santa Rosa | 49 min |
| Aug 15, 3:00 PM CDT | Special Weather Statement | MOB | Greene, Perry | 45 min |
| Aug 15, 3:16 PM CDT | Special Weather Statement | MOB | Stone | 44 min |
| Aug 15, 3:57 PM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.